High Wind, Central Highlands
- When
- January 23, 6:04 PM MST to 6:06 PM MST
- Where
- Central Highlands forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
Peak wind gust of 60 mph at Clines Corners.
Fast northwest flow in place across the region provided typical windy conditions at Clines Corners during the late afternoon and early evening hours. A peak wind gust up to 60 mph was reported at Clines Corners.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Fast northwest flow in place across the region provided typical windy conditions at Clines Corners during the late afternoon and early evening hours. A peak wind gust up to 60 mph was reported at Clines Corners.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jan 23, 4:31 PM MST, 1 hour 33 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 431 PM MST Wed Jan 23 2019 .AVIATION... 00Z TAF CYCLE VFR conditions are forecast over the next 24 to 30 hours across northern and central New Mexico with just a few mid and high fair weather clouds. Winds will be light to moderately breezy, turning more northerly tonight into Thursday morning. 52 && .PREV DISCUSSION...300 PM MST Wed Jan 23 2019... .SYNOPSIS... Relatively dry northwest winds aloft will bring a series of cold fronts to northern and central New Mexico Thursday through the middle of next week. One front is expected Thursday with brisk north winds and isolated to scattered snow showers over the northern mountains and northeast New Mexico, although only meager snow accumulations are anticipated. Warming Friday will be followed by another cool down Saturday. Sunday will trend warmer again but will be followed by a much stronger cold front Monday into Tuesday bringing potential for brisk winds and snow across central and eastern New Mexico. With the exception of Sunday, high temperatures will be below average. && .DISCUSSION... Relatively dry northwest flow with a series of cold fronts will be featured for the next week or so. One upper trough/cold front will impact the east Thursday and models have continued their trend of little impact precipitation wise with only a few hundredths forecast over far northeast NM and the northern mountain peaks. Have spread and increased pops over a wider area than what was in the previous forecast but snow accumulations still look to be meager over this area. Hopefully, models won't strengthen this incoming front/upper trough at the last minute as they seem to have with several previous systems in the last month. Yet another upper trough/cold front expected Friday night/Saturday and again, but a little surprisingly, not much precipitation is generated by the models. Therefore brisk north winds Saturday will erase any warming that occurred Friday. Westerly breezes Sunday will lead to some of the warmest, and above average, daytime highs of the next 7 days but this will be temporary. Models are consistent with a third and much stronger upper trough/cold front Monday into Tuesday, dropping highs around 10 to 20 degrees below average. The central mountain chain, in particular the east slopes, looks to be featured for accumulating snow Monday night, but amounts don't appear to be overwhelming at this time. Another dry cold front possible late next week. && .FIRE WEATHER... Mainly dry, northwest flow with embedded shortwaves will persist for the next several days. A weak shortwave will clip the state on Thursday, dropping a reinforcing cold front across the eastern plains. Some light snow showers will be possible during the day Thursday across far NE NM, but amounts will be minimal. Quieter conditions are expected for Friday, but another, stronger wave will cross on Saturday. Despite a more pronounced wave, it is mainly dry, and little if any precip is expected. Rather, after temps warm on Friday, the warming trend will stall for Saturday as another cold front sags through the state. Temperatures will again yo-yo back up for Sunday, and look to be above normal nearly area wide. A deepening lee side surface trough will create breezy to windy west winds along and east of the central mountain chain, which will aid in the warming. A much more substantial cold front is on tap for Monday and Monday night, which is expected to drop temps well below normal, and perhaps bring a little snow to areas along and east of the central mountain chain. Much like the temperatures, the ventilation rates will yo-yo between poor and good over the next week. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Albuquerque NM 320 AM MST Wed Jan 23 2019 NMZ501>540-241100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 320 AM MST Wed Jan 23 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Guyer
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
352 PM MST WED JAN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HIGH SUST WINDS 10 SW OLD HORSE SPRINGS 33.82N 108.33W
01/21/2019 M45 MPH CATRON NM PUBLIC
APRIL FOOLS RANCH
1130 AM NON-TSTM WND GST 5 NW NOGAL 33.61N 105.77W
01/21/2019 M64 MPH LINCOLN NM APRSWXNET/CWOP
1140 AM HIGH SUST WINDS 5 NW NOGAL 33.61N 105.77W
01/21/2019 M47 MPH LINCOLN NM APRSWXNET/CWOP
1215 PM HIGH SUST WINDS 2 SSW FORT STANTON 33.47N 105.54W
01/21/2019 M51 MPH LINCOLN NM AWOS
KSRR AWOS.
1215 PM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
01/21/2019 M71 MPH LINCOLN NM AWOS
KSRR AWOS.
0116 PM NON-TSTM WND GST 1 N RED HILL 34.24N 108.87W
01/21/2019 M58 MPH CATRON NM APRSWXNET/CWOP
0400 PM NON-TSTM WND GST 8 SSW RED RIVER 36.59N 105.45W
01/21/2019 M66 MPH TAOS NM PUBLIC
KACHINA PEAK AT TAOS SKI AREA.
0600 AM SNOW 3 ESE ANGEL FIRE 36.38N 105.24W
01/22/2019 E2.0 INCH COLFAX NM PUBLIC
KAXX AWOS.... ANGEL FIRE SKI AREA.
0600 AM SNOW 8 SSW RED RIVER 36.59N 105.45W
01/22/2019 E1.0 INCH TAOS NM PUBLIC
TAOS SKI AREA.
0630 AM SNOW 5 ESE BLACK LAKE 36.27N 105.18W
01/22/2019 M2.0 INCH COLFAX NM TRAINED SPOTTER
0632 AM NON-TSTM WND GST RATON CREWS AIRPORT 36.73N 104.50W
01/22/2019 M62 MPH COLFAX NM ASOS
KRTN ASOS.
0653 AM HIGH SUST WINDS RATON CREWS AIRPORT 36.73N 104.50W
01/22/2019 M45 MPH COLFAX NM ASOS
KRTN ASOS.
0700 AM SNOW 2 W FARMINGTON 36.75N 108.22W
01/22/2019 M1.6 INCH SAN JUAN NM ASOS
KFMN ASOS.
0800 AM SNOW CHAMA 36.89N 106.58W
01/22/2019 M7.0 INCH RIO ARRIBA NM CO-OP OBSERVER
0915 AM SNOW 5 ESE BLACK LAKE 36.27N 105.18W
01/22/2019 M2.0 INCH COLFAX NM COCORAHS
0915 AM SNOW 3 NE FARMINGTON 36.79N 108.15W
01/22/2019 M1.5 INCH SAN JUAN NM COCORAHS
0915 AM SNOW 3 S FARMINGTON 36.71N 108.19W
01/22/2019 M1.5 INCH SAN JUAN NM COCORAHS
0915 AM SNOW ANGEL FIRE 36.39N 105.28W
01/22/2019 M1.5 INCH COLFAX NM COCORAHS
0105 PM NON-TSTM WND GST 2 ENE CLAYTON 36.46N 103.14W
01/22/2019 M58 MPH UNION NM ASOS
KCAO ASOS.
0130 PM SNOW 5 NW LAMY 35.53N 105.93W
01/22/2019 M2.7 INCH SANTA FE NM TRAINED SPOTTER
0330 PM SNOW 1 S SEDILLO 35.09N 106.29W
01/22/2019 M3.5 INCH BERNALILLO NM NWS EMPLOYEE
ELEVATION 7228.
0600 PM SNOW 5 SSE LLANO LARGO 36.07N 105.63W
01/22/2019 E2.5 INCH TAOS NM OTHER FEDERAL
RIO SANTA BARBARA SNOTEL.
0600 PM SNOW 4 NW SANDIA PARK 35.21N 106.41W
01/22/2019 E3.0 INCH BERNALILLO NM PUBLIC
SANDIA SKI AREA.
0600 PM SNOW 3 NW TRES RITOS 36.16N 105.55W
01/22/2019 E5.0 INCH TAOS NM PUBLIC
SIPAPU SKI AREA.
0600 PM SNOW 6 WSW BONITO LAKE 33.40N 105.80W
01/22/2019 E2.0 INCH LINCOLN NM PUBLIC
SKI APACHE.
0600 PM SNOW 7 ESE CHUPADERO 35.79N 105.80W
01/22/2019 E7.0 INCH SANTA FE NM PUBLIC
SKI SANTA FE.
0600 PM SNOW 8 SSW SAN MIGUEL 36.87N 106.23W
01/22/2019 E2.0 INCH RIO ARRIBA NM OTHER FEDERAL
SAN ANTONIO SINK SNOTEL.
0600 PM SNOW 9 E CUBA 36.02N 106.80W
01/22/2019 E3.0 INCH RIO ARRIBA NM OTHER FEDERAL
VACAS LOCAS SNOTEL.
0600 PM SNOW 4 NNW TRES RITOS 36.18N 105.55W
01/22/2019 E3.5 INCH TAOS NM OTHER FEDERAL
GALLEGOS PEAK SNOTEL.
0600 PM SNOW TRES RITOS 36.13N 105.52W
01/22/2019 E2.5 INCH TAOS NM OTHER FEDERAL
TRES RITOS SNOTEL.
0649 AM SNOW 2 SE MANZANO 34.62N 106.31W
01/23/2019 M2.0 INCH TORRANCE NM CO-OP OBSERVER
0700 AM SNOW 1 N MORIARTY 35.01N 106.05W
01/23/2019 M1.3 INCH TORRANCE NM CO-OP OBSERVER
0915 AM SNOW 2 WSW EDGEWOOD 35.05N 106.22W
01/23/2019 M2.2 INCH SANTA FE NM COCORAHS
0915 AM SNOW 3 ENE PONDEROSA 35.68N 106.62W
01/23/2019 M1.1 INCH SANDOVAL NM COCORAHS
0915 AM SNOW 2 W PONDEROSA 35.67N 106.70W
01/23/2019 M1.2 INCH SANDOVAL NM COCORAHS
0915 AM SNOW 1 WSW SEDILLO 35.09N 106.31W
01/23/2019 M2.0 INCH BERNALILLO NM COCORAHS
0915 AM SNOW 1 ESE TRUCHAS 36.04N 105.79W
01/23/2019 M3.5 INCH RIO ARRIBA NM COCORAHS
0915 AM SNOW 3 NNE LOS CERRILLOS 35.48N 106.10W
01/23/2019 M2.3 INCH SANTA FE NM COCORAHS
0915 AM SNOW 5 NW LAMY 35.53N 105.94W
01/23/2019 M2.8 INCH SANTA FE NM COCORAHS
0915 AM SNOW 6 WNW ESPANOLA 36.03N 106.16W
01/23/2019 M1.0 INCH RIO ARRIBA NM COCORAHS
0915 AM SNOW 2 E GLORIETA 35.58N 105.73W
01/23/2019 M2.8 INCH SANTA FE NM COCORAHS
0915 AM SNOW 4 NNW LAMY 35.53N 105.91W
01/23/2019 M1.5 INCH SANTA FE NM COCORAHS
0915 AM SNOW 1 NW VALDEZ 36.54N 105.60W
01/23/2019 M5.6 INCH TAOS NM COCORAHS
0915 AM SNOW 1 ESE SEDILLO 35.09N 106.28W
01/23/2019 M1.2 INCH BERNALILLO NM COCORAHS
0915 AM SNOW CORDOVA 36.01N 105.86W
01/23/2019 M1.5 INCH SANTA FE NM COCORAHS
0915 AM SNOW 1 N RATON 36.90N 104.44W
01/23/2019 M1.0 INCH COLFAX NM COCORAHS
0915 AM SNOW 5 NNW LAMY 35.55N 105.91W
01/23/2019 M3.0 INCH SANTA FE NM COCORAHS
0915 AM SNOW 5 ENE LOS CERRILLOS 35.47N 106.04W
01/23/2019 M2.0 INCH SANTA FE NM COCORAHS
0915 AM SNOW 2 NNW EDGEWOOD 35.09N 106.21W
01/23/2019 M1.1 INCH SANTA FE NM COCORAHS
0915 AM SNOW 2 WNW PONDEROSA 35.68N 106.70W
01/23/2019 M1.0 INCH SANDOVAL NM COCORAHS
&&
EVENT NUMBER ABQ201900708 ABQ201900705 ABQ201900703 ABQ201900702
ABQ201900704 ABQ201900706 ABQ201900707 ABQ201900713 ABQ201900714
ABQ201900715 ABQ201900709 ABQ201900710 ABQ201900716 ABQ201900717
ABQ201900720 ABQ201900721 ABQ201900722 ABQ201900723 ABQ201900712
ABQ201900724 ABQ201900725 ABQ201900726 ABQ201900727 ABQ201900728
ABQ201900729 ABQ201900730 ABQ201900732 ABQ201900733 ABQ201900734
ABQ201900735 ABQ201900741 ABQ201900742 ABQ201900743 ABQ201900744
ABQ201900745 ABQ201900746 ABQ201900747 ABQ201900748 ABQ201900749
ABQ201900750 ABQ201900751 ABQ201900752 ABQ201900753 ABQ201900754
ABQ201900755 ABQ201900756 ABQ201900757 ABQ201900758 ABQ201900759
ABQ201900760
991 high wind. Local standard time, as filed.
Peak wind gust of 60 mph at Clines Corners.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2019Every state in 2019This day in weather historyWarnings in New Mexico, January 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 794249.